Alert archive / Indiana / Flash Flood Warnings in 2015

Flash Flood Warning 10, NWS Wilmington, OH

July 3, 2015Franklin County, Union County, Indiana; Butler County, Preble County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 3, 2015, 3:47 PM EDT for Franklin County, Union County, Indiana; Butler County, Preble County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2015, 3:47 PM EDT (19:47 UTC)
Expired
Jul 3, 2015, 6:45 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, IN, Union County, IN, Butler County, OH, Preble County, OH

The radar

The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 6:03 PM EDTFLASH FLOOD1 Ssw College Corner, INCREEK OUT OF BANKS WITH WATER FLOWING OVER BROOKVILLE PIKE ROAD. A PART OF THE ROAD WAS WASHED AWAY. TREES WERE DOWN DUE TO THE FLASH FLOODING. A CAR WAS IN THE WATER AS WELL.
Jul 3, 6:14 PM EDTFLOOD1 Se College Corner, OHHIGH WATER ON TAYLOR ROAD NEAR RINGWOOD ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 136 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WGUS51 KILN 031947
FFWILN
INC047-161-OHC017-135-032245-
/O.NEW.KILN.FF.W.0010.150703T1947Z-150703T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN UNION COUNTY IN EAST CENTRAL INDIANA...
  NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST INDIANA...
  NORTHWESTERN BUTLER COUNTY IN SOUTHWEST OHIO...
  SOUTHWESTERN PREBLE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 645 PM EDT.

* AT 341 PM EDT...RADAR INDICATED THAT HEAVY RAIN HAD FALLEN ACROSS 
THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN.   
HEAVY RAIN CONTINUES TO FALL WITH ANOTHER ONE TO TWO INCHES 
POSSIBLE.   RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING TO OCCUR.

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING 
INCLUDE...CHARLOTTESVILLE AND WEST COLLEGE CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3962 8469 3950 8469 3948 8495 3960 8496

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:44 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 3, 1:44 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
144 PM EDT FRI JUL 3 2015

.SYNOPSIS...
LOW PRESSURE WILL TRACK EAST...ALONG A STALLED FRONTAL BOUNDARY
DRAPED ACROSS NORTHERN KENTUCKY. AS LOW PRESSURE MOVES EAST ALONG
THIS BOUNDARY..SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD.
HIGH PRESSURE WILL BEGIN TO BUILD IN SATURDAY DRYING OUT THE
REGION. THIS HIGH WILL SLIDE ACROSS THE GREAT LAKES
SUNDAY...PROVIDING DRY WEATHER FOR THE REMAINDER OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A STATIONARY BOUNDARY REMAINS DRAPED WEST TO EAST ACROSS KENTUCKY
THIS MORNING. A WEAK SURFACE WAVE IS FORECAST TO PUSH SLOWLY EAST
ALONG THE BOUNDARY THROUGH HIS AFTERNOON. AS THE ASSOCIATED 925-850
MB LOW WORKS EAST...SOME BETTER LOW LEVEL CONVERGENCE WILL
DEVELOP ACROSS SOUTHERN PORTIONS OF OUR FA THROUGH THE AFTERNOON
HOURS. BETWEEN THIS AND SOME INCREASING INSTABILITIES...EXPECT
PCPN COVERAGE TO INCREASE THROUGH THE DAY...ESPECIALLY ACROSS
SOUTHERN PORTIONS OF OUR FA. PWS ARE FORECAST TO NUDGE UP SLIGHTLY
THROUGH THE DAY...UP TO AROUND 1.8 INCHES IN OUR SOUTH. THE
COMBINATION OF THIS AND THE POSSIBILITY OF SOME SLOWER MOVING
STORMS WILL LEAD TO THE POTENTIAL FOR SOME LOCALLY HEAVIER
RAINFALL AMOUNTS. TEMPERATURES TODAY WILL REMAIN BELOW NORMAL WITH
HIGHS IN THE MID TO UPPER 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
SURFACE LOW TO PUSH OFF TO THE ENE INTO THE UPPER OHIO VALLEY THIS
EVENING. PRECIPITATION WILL DIMINISH FROM NW TO SE AS SFC HIGH
PRESSURE BEGINS TO NOSE IN FROM THE NW. PARTIAL CLEARING AND DRIER
AIR WILL ALLOW FOR COOLER AIR TONIGHT. EXPECT LOWS TO RANGE FROM
THE UPPER 50S NW TO THE LOWER 60S SE.

SURFACE HIGH PRESSURE TO BUILD INTO THE GREAT LAKES SATURDAY.
HAVE LINGERED SLIGHT CHANCE POPS IN THE FAR SE CLOSER TO THE
FRONTAL BOUNDARY BUT HAVE CUT BACK POPS. GENERALLY EXPECT A DRY
DAY. TEMPERATURES WILL BE WARMER WITH HIGHS AROUND 80.

THE SFC FRONTAL BOUNDARY SLIPS SOUTH INTO THE TN VALLEY WITH HIGH
PRESSURE BUILDING EAST ACRS THE REGION SAT NIGHT/SUNDAY. THIS WILL
KEEP THE AREA DRY. LOWS SATURDAY NIGHT WILL RANGE FROM THE UPPER
50S NE TO THE LOWER 60S SW.

TEMPERATURES WILL WARM A LTL SUNDAY WITH HIGHS GENERALLY IN THE
LOWER 80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER LOW IS SLOW TO EXIT THE EAST COAST AND THIS HAS APPARENTLY
SLOWED THE EXPECTED PROGRESSION OF THE NEXT COLD FRONT TO EARLY
WEDNESDAY. INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
BE FOUND TUESDAY EVENING AND ESPECIALLY OVERNIGHT.

THE SYNOPTIC SYSTEMS BEGIN TO DIVERGE DEPENDING ON THE MODEL USED
BEYOND THIS TIME. REGARDLESS OF HOW THEY DEVELOP...IT LOOKS SIMILAR
TO THE CURRENT PATTERN WITH FREQUENT PERIODS OF PASSING SHOWERS AND
STORMS. HAVE HIGHER CHANCE POPS THROUGH MUCH OF THE EXTENDED. HIGH
TEMPERATURES ARE A BIT MUTED AND GENERALLY BELOW CLIMO GIVEN THE
EXPECTED PASSING RAIN AND CLOUD COVER...WITH LOWS AT OR JUST ABOVE
CLIMO FOR THE SAME REASONING.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
RADAR TRENDS ARE INDICATING THAT PCPN IS BEGINNING TO FILL IN
ALONG AND JUST SOUTH OF THE I-70 CORRIDOR. THE 12Z NAM SEEMS TO
HAVE A LITTLE BETTER HANDLE ON THIS AS IT HAS SHIFTED ITS LOW LEVEL
CONVERGENT BOUNDARY THIS AFTERNOON A LITTLE FARTHER NORTH. WILL
GO AHEAD AND TREND ACCORDINGLY AND ALLOW FOR A TEMPO MVFR -SHRA
AT THE NORTHERN TAF SITES THROUGH LATE AFTERNOON. THIS MAY PUT
KCVG/KLUK IN BETWEEN A BETTER CHANCE TO THEIR NORTH AND SOUTH SO
WILL JUST GO WITH A VCSH THERE AT THIS POINT. AS THE LOW
PROGRESSES EAST AND WE START TO LOSE THE DAYTIME HEATING...EXPECT A
GENERAL DOWNWARD TREND IN PCPN COVERAGE THIS EVENING. DEPENDING ON
HOW MUCH THE RAIN FILLS IN THROUGH THE REMAINDER OF THE
AFTERNOON...WE COULD SEE SOME MVFR BR/AND OR STRATUS DEVELOPMENT
LATER TONIGHT INTO SATURDAY MORNING. ANY BR/STRATUS SHOULD LIFT
THROUGH LATE SATURDAY MORNING WITH VFR CONDITIONS EXPECTED BY THE
END OF THE TAF PERIOD.

OUTLOOK...THUNDERSTORMS POSSIBLE ON TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ078>082-
     088.
KY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR INZ075-080.

&&

SYNOPSIS...AR
NEAR TERM...JGL
SHORT TERM...AR
LONG TERM...FRANKS
AVIATION...JGL
Hazardous weather outlook, Jul 3, 4:46 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
446 AM EDT FRI JUL 3 2015

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-077-040900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
446 AM EDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ075-080-KYZ089>100-OHZ078>082-088-040900-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
446 AM EDT FRI JUL 3 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:45 PM EDTAreal Flood AdvisoryILNFranklin, Union3 hr
Jul 3, 6:44 PM EDTAreal Flood WarningILNUnion16 hr
Jul 3, 5:22 PM EDTAreal Flood AdvisoryILNButler113 min

Nearby

Flash Flood Warnings in Indiana, 2015Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.